Skip to Main Content
U.S. Forest Service
Caring for the land and serving people

United States Department of Agriculture

Home > Search > Publication Information

  1. Share via EmailShare on FacebookShare on LinkedInShare on Twitter
    Dislike this pubLike this pub
    Author(s): Selin Guney; Barry Goodwin; Andrés Riquelme
    Date: 2019
    Source: American Journal of Agricultural Economics
    Publication Series: Scientific Journal (JRNL)
    Station: Southern Research Station
    PDF: Download Publication  (2.0 MB)


    An extensive line of research has examined linkages among spatially-distinct markets.  We apply semi-parametric, generalized additive vector autoregressive models to a consideration of basis linkages among North Carolina corn and soybean markets.  An extensive suite of linearity test suggests that basis and price relationships are nonlinear.  Marginal effects, transmission elasticities, and generalized impulse responses are utilized to describe patterns of adjustment among markets.  The semi-parametric models are compared to standard threshold vector autoregressive models and are found to reveal more statistical significance and substantially more nonlinearity in basis adjustments.  Marginal effects are nonlinear and impulse responses suggest greater adjustments to extreme shocks and asynmetric adjustment patterns.  The results provide evidence in favor of efficiently linked markets.

    Publication Notes

    • You may send email to to request a hard copy of this publication.
    • (Please specify exactly which publication you are requesting and your mailing address.)
    • We recommend that you also print this page and attach it to the printout of the article, to retain the full citation information.
    • This article was written and prepared by U.S. Government employees on official time, and is therefore in the public domain.


    Guney, Selin; Goodwin, Barry K; Riquelme, Andrés. 2019. Semi-parametric generalized additive vector autoregressive models of spatial basis dynamics. American Journal of Agricultural Economics. 101(2): 541-562.


    Google Scholar


    Law of one price, generalized additive models, nonlinear time series models

    Related Search

    XML: View XML
Show More
Show Fewer
Jump to Top of Page